Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 196, NWS Des Moines, IA

June 22, 2014Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2014, 3:13 PM CDT for Davis County, Wapello County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2014, 3:13 PM CDT (20:13 UTC)
Expired
Jun 22, 2014, 4:01 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS53 KDMX 222013
SVRDMX
IAC051-179-222115-
/O.NEW.KDMX.SV.W.0196.140622T2013Z-140622T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIS COUNTY IN SOUTHEAST IOWA...
  SOUTHERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 415 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF BLOOMFIELD...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...BLOOMFIELD...ELDON...AGENCY...DRAKESVILLE...FLORIS...
  BLOOMFIELD MUNICIPAL AIRPORT AND LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4079 9218 4067 9264 4090 9264 4103 9247
      4097 9218
TIME...MOT...LOC 2012Z 245DEG 17KT 4083 9255 

HAIL...1.00IN
WIND...60MPH

$$

PODRAZIK
4 follow-up statements
908 
WWUS53 KDMX 222034
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT SUN JUN 22 2014

IAC051-179-222115-
/O.CON.KDMX.SV.W.0196.000000T0000Z-140622T2115Z/
DAVIS IA-WAPELLO IA-
334 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN DAVIS AND SOUTHEASTERN WAPELLO COUNTIES...

AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF BLOOMFIELD...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...ELDON...AGENCY...DRAKESVILLE...FLORIS...
BLOOMFIELD MUNICIPAL AIRPORT AND LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4079 9218 4067 9264 4084 9264 4102 9244
      4097 9218
TIME...MOT...LOC 2034Z 253DEG 49KT 4082 9233 

HAIL...1.00IN
WIND...60MPH

$$

PODRAZIK
286 
WWUS53 KDMX 222048
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT SUN JUN 22 2014

IAC051-179-222115-
/O.CON.KDMX.SV.W.0196.000000T0000Z-140622T2115Z/
DAVIS IA-WAPELLO IA-
348 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN DAVIS AND SOUTHEASTERN WAPELLO COUNTIES...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BLOOMFIELD...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...ELDON...AGENCY...DRAKESVILLE...FLORIS AND BLOOMFIELD
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4069 9258 4078 9257 4100 9233 4097 9218
      4079 9218
TIME...MOT...LOC 2048Z 249DEG 35KT 4080 9229 

HAIL...1.00IN
WIND...60MPH

$$

PODRAZIK
290 
WWUS53 KDMX 222059
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT SUN JUN 22 2014

IAC051-179-222115-
/O.CON.KDMX.SV.W.0196.000000T0000Z-140622T2115Z/
DAVIS IA-WAPELLO IA-
359 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN DAVIS AND SOUTHEASTERN WAPELLO COUNTIES...

AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BLOOMFIELD...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...ELDON...AGENCY...DRAKESVILLE...FLORIS AND BLOOMFIELD
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4069 9258 4078 9257 4100 9233 4097 9218
      4079 9218
TIME...MOT...LOC 2056Z 252DEG 31KT 4078 9228 

HAIL...1.00IN
WIND...60MPH

$$

PODRAZIK
347 
WWUS53 KDMX 222101
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT SUN JUN 22 2014

IAC051-179-222109-
/O.CAN.KDMX.SV.W.0196.000000T0000Z-140622T2115Z/
DAVIS IA-WAPELLO IA-
401 PM CDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIS AND
SOUTHEASTERN WAPELLO COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4069 9258 4078 9257 4100 9233 4097 9218
      4079 9218
TIME...MOT...LOC 2059Z 245DEG 17KT 4079 9226 

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:48 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 12:48 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1248 PM CDT SUN JUN 22 2014

.SHORT TERM /TODAY/...
ISSUED AT 334 AM CDT SUN JUN 22 2014

ACTIVE WEATHER SETTING UP FOR TODAY AS SYSTEM PASSES ROCKIES AND
INTO THE PLAINS IN BROAD WESTERLY FLOW.  ONGOING CONVECTION ACRS
NORTHWEST IOWA WILL CONTINUE TO SETTLE SOUTHEAST EARLY THIS MORNING
ALONG THE INSTABILITY AXIS ACROSS WESTERN IOWA.  MOISTURE TRANSPORT
WILL CONTINUE TO POINT INTO THE STATE THROUGH THE DAY AHEAD OF SLOW
MOVING FRONT CURRENTLY ACRS THE DAKOTAS AND NEBRASKA.  IN
ADDITION...A WEAK SURFACE WAVE WILL MOVE ALONG THIS BOUNDARY ACRS KS
AND TOWARD IOWA BY THIS EVENING.  THIS WILL HELP THE FOCUS OF LOW
LEVEL MOISTURE CONVERGENCE AND MOISTURE TRANSPORT TO CONTINUE INTO
WESTERN IOWA DURING THE DAY.  THE MORNING CONVECTION SHOULD AFFECT
MAINLY THE WESTERN HALF OF THE FORECAST AREA WITH ADDITIONAL
CONVECTION IN NEBRASKA SLIDING INTO THE STATE LATE THIS MORNING.
ADDITIONAL CONVECTION WILL DEVELOP LATER THIS AFTERNOON WITH PEAK
HEATING AND CONTINUE INTO TONIGHT AS THE SURFACE WAVE MOVES UP ALONG
THE BOUNDARY.  AT THIS POINT...OVERALL SHEAR IS RATHER MUNDANE WITH
THE THREAT OF SEVERE CONVECTION LIMITED TO HAIL AND DAMAGING WINDS.
HOWEVER...A BIGGER THREAT IS EXPECTED FROM HEAVY RAINFALL POTENTIAL
AS PWATS REMAIN FROM 1.50-2.00 INCHES ACROSS THE AREA BY THIS
AFTERNOON.  STORMS WILL ALSO BE RELATIVELY SLOW MOVING AND WITH
AMPLE MOISTURE...HIGH RAINFALL RATES CAN BE EXPECTED. GIVEN THE VERY
MOIST ANTECEDENT CONDITIONS...HAVE OPTED FOR A FLASH FLOOD WATCH
ACROSS THE NORTHWEST TWO-THIRDS OF THE FORECAST AREA FOR THIS
AFTERNOON WHICH WILL EXTEND INTO TONIGHT AS THE SYSTEM MOVES THROUGH
THE STATE.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 334 AM CDT SUN JUN 22 2014

IOWA REMAINS IN AN ACTIVE PATTERN THIS WEEK. OF IMMEDIATE CONCERN
IS THE SHORTWAVE THAT WILL AFFECT IOWA TODAY THROUGH MID-DAY
MONDAY. CONVECTION IS VERY SLOW MOVING AND STORMS ARE VERY
EFFICIENT RAIN PRODUCERS. WITH THE RAIN IN RECENT PAST AND HIGH
PWATS OF 1.5 INCHES AND SLIGHTLY HIGHER...FLASH FLOODING WILL BE
A CONCERN. I EXPECT CONVECTION TO SLOWLY CREEP IN FROM NEBRASKA
THEN SLOWLY MOVE ACROSS IOWA THROUGH THE TONIGHT PERIOD. THE NEW
DAY 1 SEVERE OUTLOOK HAS THE SLIGHT RISK PUSHED BACK TO THE WEST
WHICH MAKES SENSE AND WHILE THE SEVERE THREAT IS NOT AS HIGH AS
THE HEAVY RAIN AND FLASH FLOOD THREAT FOR CENTRAL IOWA...A FEW
STORMS THIS EVENING WILL LIKELY BE CAPABLE OF PRODUCING DAMAGING
WIND AND LARGE HAIL. NORTHERN IOWA WILL ONCE AGAIN BE UNDER THE
GUN BUT STORMS WILL LIKELY DEVELOP INTO A BROKEN LINE ACROSS THE
FORECAST AREA AND HEAVY RAINFALL WILL BE A THREAT ACROSS MOST OF
THE NORTHWEST HALF TO TWO THIRDS OR SO OF THE FORECAST AREA.

BY 21Z MONDAY THE SHORTWAVE WILL FINALLY BE PAST CENTRAL IOWA SO
RAINFALL WILL BE SHIFTING EAST OUT OF THE AREA THROUGH THE EARLY
AFTERNOON AND OUT OF THE FORECAST AREA BY MID TO LATE AFTERNOON.

THERE IS A RELATIVE LULL FROM MONDAY NIGHT THROUGH TUESDAY OR
TUESDAY NIGHT BEFORE THE NEXT SHORTWAVE MOVES INTO IOWA. PRECIP
CHANCES WILL INCREASE ACROSS THE WEST FROM LATE TUESDAY OR TUESDAY
NIGHT THROUGH WEDNESDAY. MODEL DIFFERENCES PRECLUDE BEING ABLE TO
BE MORE SPECIFIC ON TIMING AT THIS POINT. THE SEVERE POTENTIAL
LOOKS LOW AS WELL BUT ONCE AGAIN HEAVY RAINFALL WILL BE LIKELY.
ONCE LOCATION IS ABLE TO BE BETTER DEFINED THEN ADDITIONAL FLOOD
OR FLASH FLOOD WATCHES MAY BE REQUIRED.

FOR THE REMAINDER OF THE EXTENDED...THE MODELS STILL DIFFER ON THE
HANDLING OF A DEEP TROUGH TO DEVELOP OVER THE WEST. THE GFS
APPEARS MORE BULLISH WITH THIS FEATURE THAN DOES THE EURO AND THE
RESULT WILL MEAN A RIDGE PARKED OVER THE UPPER MIDWEST BUT JUST
HOW AMPLIFIED THE RIDGE BECOMES FROM THE DEEPENING TROUGH IS IN
QUESTION. AS A RESULT THE TIMING OF SHORTWAVES IS ALSO IN QUESTION
AS IS WHETHER THEY WILL BE STRONG ENOUGH TO FLATTEN THE RIDGE ANY.
HAVING SAID THAT WE WILL STILL BE UNSTABLE AND IT WOULD NOT TAKE
MUCH TO GET STORMS TO INITIATE...ESPECIALLY LATE DAY AND THROUGH
THE NIGHT. AT THIS POINT SEVERE WEATHER DOES NOT APPEAR TO BE MUCH
OF A THREAT BUT A HEAVY RAIN THREAT CONTINUES TO PLAGUE THE
REGION SO TRENDS WILL CONTINUE TO BE MONITORED.

&&

.AVIATION...22/18Z
ISSUED AT 1248 PM CDT SUN JUN 22 2014

SCATTERED THUNDERSTORMS WILL IMPACT THE AREA THROUGH THIS
AFTERNOON WITH THE MAIN FOCUS EAST OF INTERSTATE 35. HEAVY
DOWNPOURS CREATING REDUCED VISIBILITIES AND GUSTY WINDS WILL BE
THE MAIN ISSUES. LOCALIZED MVFR CIGS MAY ALSO OCCUR. THE
PRECIPITATION WILL END FROM WEST TO EAST LATE AFTERNOON AND INTO
THE EVENING. POTENTIAL FOR SOME FOG OVERNIGHT WITH THE BEST
POTENTIAL VICINITY OF KALO/KOTM. ERRATIC WIND DIRECTIONS TODAY
BECOMING WEST TO NORTHWEST OVERNIGHT AND INTO MONDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 334 AM CDT SUN JUN 22 2014

TODAY THROUGH MONDAY NIGHT

PLENTY OF CONCERN AS SLOW MOVING SYSTEM PASSES THROUGH THE REGION
TODAY INTO TONIGHT.  THE AIRMASS CONTINUE TO BE VERY MOIST WITH
PWATS IN EXCESS OF 1.50 INCHES IN CENTRAL IOWA.  LOW LEVEL MOISTURE
TRANSPORT WILL FOCUS INTO THE STATE BY THIS AFTERNOON AND CONTINUE
INTO TONIGHT AS THE SYSTEM PULLS THROUGH THE STATE.  RECENT HEAVY
RAINFALL ACROSS MUCH OF IOWA HAS LEFT FLASH FLOOD GUIDANCE VALUES
RELATIVELY LOW.  IN ADDITION...MANY RIVERS ACROSS NORTHERN IOWA ARE
IN FLOOD OR NEAR FLOOD STAGE AND ANY ADDITIONAL RAINFALL WILL ONLY
AGGRAVATE THE SITUATION.  AS MENTIONED IN THE SHORT TERM
DISCUSSION...A FLASH FLOOD WATCH WILL COVER MUCH OF THE NORTHWEST
TWO-THIRDS OF THE FORECAST AREA FROM THIS AFTERNOON INTO TONIGHT
GIVEN THE POTENTIAL FOR SLOW MOVING STORMS TO DUMP HEAVY RAINFALL IN
A SHORT PERIOD OF TIME.  WIDESPREAD RAINFALL OF AN INCH TO TWO
INCHES IS ALSO EXPECTED WITH LOCALIZED HIGHER AMOUNTS.  THIS COULD
CERTAINLY STOP RECEDING RIVERS OR ADD TO THE RISE ON THOSE RIVERS
STILL CLIMBING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO-
POCAHONTAS-POLK-SAC-STORY-TAYLOR-UNION-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...COGIL
LONG TERM...FAB
AVIATION...DONAVON
HYDROLOGY...COGIL
Hazardous weather outlook, Jun 22, 5:13 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
513 AM CDT SUN JUN 22 2014

IAZ050-061-062-073>075-083>086-093>097-231015-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
513 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF THE
SOUTHEAST PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY FROM LATE AFTERNOON THROUGH
TONIGHT. THE THREAT OF SEVERE STORMS IS LOW BUT HEAVY RAINFALL IS
LIKELY WITH STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MAINLY FROM MID-WEEK THROUGH
SATURDAY. THERE WILL BE AN INCREASING RISK FOR SEVERE STORMS
THROUGH THAT PERIOD BUT IT IS TOO FAR OUT TO DETERMINE SPECIFIC
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

IAZ007-017-025>028-036>039-046>049-058>060-070>072-081-082-092-
231015-
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
513 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST TWO THIRDS OF
CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY TODAY INTO TONIGHT. THE
RISK OF SEVERE STORMS IS LOW BUT CANNOT BE COMPLETELY RULED OUT.
IF AN ISOLATED STORM BECAME SEVERE THEN DAMAGING WIND AND LARGE
HAIL WOULD BE THE MAIN THREATS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MAINLY FROM MID-WEEK THROUGH
SATURDAY. THERE WILL BE AN INCREASING RISK FOR SEVERE STORMS
THROUGH THAT PERIOD BUT IT IS TOO FAR OUT TO DETERMINE SPECIFIC
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY INTO THIS EVENING.

IAZ004>006-015-016-023-024-033>035-044-045-057-231015-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC-
CALHOUN-WEBSTER-CRAWFORD-CARROLL-AUDUBON-
513 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF THE
NORTHWEST PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY TODAY AND THIS
EVENING. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS
WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MAINLY FROM MID-WEEK THROUGH
SATURDAY. THERE WILL BE AN INCREASING RISK FOR SEVERE STORMS
THROUGH THAT PERIOD BUT IT IS TOO FAR OUT TO DETERMINE SPECIFIC
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY INTO THIS EVENING.

FAB

In the hours before

Special weather statement, Jun 22, 10:48 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT SUN JUN 22 2014

IAZ027-028-038-039-050-062-221730-
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...
GRINNELL
1048 AM CDT SUN JUN 22 2014

...STRONG STORMS TO MOVE THROUGH THE AREA THROUGH NOON...

A LINE OF STRONG STORMS WILL PASS THROUGH THE AREA OVER THE NEXT
HOURS. EXPECT A 10 TO 15 MINUTE PERIOD OF INTENSE RAINFALL RAINS
THAT WILL SIGNIFICANTLY REDUCE VISIBILITY. IN ADDITIONAL 50 MPH
WINDS GUSTS AND ONE HALF INCH DIAMETER HAIL IS POSSIBLE.

DONAVON
Local storm report, Jun 22, 1:41 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
141 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             1 N FLORIS              40.88N 92.33W
06/22/2014  E0.25 INCH       DAVIS              IA   TRAINED SPOTTER

&&

ZOGG
Special weather statement, Jun 22, 2:54 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT SUN JUN 22 2014

IAZ075-085-086-095>097-222200-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
254 PM CDT SUN JUN 22 2014

...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING...

THUNDERSTORMS WITH HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING
THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTHEAST OF A LINE
THROUGH CORYDON AND OSKALOOSA. IF YOU ENCOUNTER A FLOODED
AREA...AVOID IT AND FIND AN ALTERNATE ROUTE.

THE THUNDERSTORMS ARE EXPECTED TO DIMINISH LATER THIS EVENING.

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:50 AM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 30 more12 hr
Jun 22, 4:44 AM CDTSpecial Weather StatementDMXCrawford61 min
Jun 22, 10:04 AM CDTRiver Flood WarningDMXMarshall4 days
Jun 22, 1:19 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne26 min
Jun 22, 2:08 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe37 min
Jun 22, 2:09 PM CDTSevere Thunderstorm WarningDMXPoweshiek36 min
Jun 22, 2:29 PM CDTSevere Thunderstorm WarningDMXMahaska46 min
Jun 22, 3:02 PM CDTSevere Thunderstorm WarningDMXMahaska, Wapello43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.